MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY

CONVATEC DOMINICAN REPUBLIC INC NATURA; PROTECTOR, OSTOMY
Model Number 413185
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.(b)(4).
 
Event or Problem Description
It was reported 10 wafers in the box had off center mass.No harm reported photos depicting the reported complaint issue were provided by the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Investigation summary: batch record review: lot 8a04962 was manufactured on 01/26/2018 in the convex 2pc line in the 29 building, with a total of (b)(4) market units.Complaint investigator performed a batch record review on 08/13/2019 to verify if all the applicable procedures were followed and no issues were found; all the components for assembly were correct per bill of materials (bom) and all the tooling information documented was also correct, under international commodity code (icc) 413185 system application product (sap) material id (b)(4) and manufacturing order (b)(4).The batch record review supports that there were no discrepancies related to the issue reported.Returned sample evaluation: photos related to the reported problem are available for evaluation.Investigation conclusion: the purpose of this investigations was to determine the root cause associated investigation wafer disc decentralization, complaint malfunction (skin barrier starter hole is defective, e.G., misalignment or off center, leakage may occur), for lots manufactured in convex 2 pc building 8, haina, d.R.After the use of the 6 m¿s methodology to document investigation findings, explore and analyze probable causes, it was determined the following root causes and opportunities: 1.Method opportunity: due to the fact that the occurrence of this failure mode is not constant, it has peaks of occurrence during the process, it is observed that the actual testing method (random hourly sampling) may not captured effectively the defects prior to packaging, so it is suggested the implementation of a continuous testing method to anticipate to all of the peaks.2.Manpower opportunity: a certification of the operators who have direct influence due to the ¿flange/wafer loading¿ process in the operation they are executing should be considered in order to reduce the learning curve effect in process and guarantee the training effectiveness.This should be performed in conjunct with the quality inspector, process engineer of such line and the supervisor.3.Machine: it is considered that due to the observations registered, machinery is the root cause of this incident.It is concluded that all the machinery/ tooling items complied when compared against drawing and process instruction (pi) pi21-139 rev 10.0 specifications, however due to the demands of the process, these tooling require a dimension modification to reduce the variability of the process.Listed below are the observations.Misalignment of the wafer loading pins.Misalignment of the upper wafer loading plate.Fixation of the upper wafer loading plate and lower wafer loading plate.The automatic convex 2 pc in the 29 building was also evaluated for decentralization issues, but due to the fact that the design and functioning of this machine is different, the root cause identified for this investigation do not apply to the automatic convex 2 pc building 29.The differences rely on a different mechanism, instead of a manual loading station the automatic convex 2 pc has a pick n¿ place mechanism to handle the raw material through the production.There is no manual loading tooling in this machine, so the failure mode conditions needed to replicate it couldn¿t be met.The investigation associated with related event has been approved and is complete.No additional action is required and this complaint will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 9618003.

Brand Name
NATURA
Common Device Name
PROTECTOR, OSTOMY
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key8527063
Report Number9618003-2019-02763
Device Sequence Number2384438
Product Code EXE
UDI-Device Identifier00768455124558
UDI-Public00768455124558
Combination Product (Y/N)N
Initial Reporter StateIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/25/2023
Device Model Number413185
Device Lot Number8A04962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer08/04/2023
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexMale